Alert archive / Mississippi / Tornado Warnings in 2010
Tornado Warning 7, NWS Jackson, MS
NWS Jackson, MS issued this tornado warning at Apr 23, 2010, 3:13 PM CDT for 6 counties in Mississippi. It was in force for 62 min. 7 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Apr 23, 2010, 3:13 PM CDT (20:13 UTC)
- Expired
- Apr 23, 2010, 4:15 PM CDT
- In force
- 62 min
- Issued by
- NWS Jackson, MS
- Area
- Storm-based polygon
Counties Carroll County, MS, Holmes County, MS, Humphreys County, MS, Leflore County, MS, Sunflower County, MS, Washington County, MS
The radar
The Jackson/Brandon,MS radar (KDGX), 127 km from the middle of the area, began a volume at 20:16 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 23, 3:30 PM CDT | FUNNEL CLOUD | 3 S Inverness, MS | |
| Apr 23, 3:30 PM CDT | HAIL 1 | Inverness, MS | |
| Apr 23, 3:30 PM CDT | HAIL 1.75 | Inverness, MS | A FEW STONES UP TO GOLFBALL SIZE OBSERVED WITH NUMEROUS QUARTER SIZE STONES |
| Apr 23, 3:48 PM CDT | TORNADO 1 | 2 Ne Swiftown, MS | UPDATED FROM PREVIOUS REPORT...ONE POWER POLE SPLINTERED AND POWER LINES DOWNED ALONG MS HWY 7 BETWEEN SWIFTOWN AND MORGAN CITY. |
| Apr 23, 3:55 PM CDT | TORNADO | 2 Ne Swiftown, MS | UPDATED FROM PREVIOUS REPORT...ONE POWER POLE SPLINTERED AND POWER LINES DOWNED ALONG MS HWY 7 BETWEEN SWIFTOWN AND MORGAN CITY. POSSIBLE TORNADO TOUCHDOWN. |
| Apr 23, 3:55 PM CDT | TORNADO | Swiftown, MS | POSSIBLE BRIEF TORNADO TOUCHDOWN. NO DAMAGE REPORTED. |
| Apr 23, 3:57 PM CDT | HAIL 1 | Morgan City, MS |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this tornado warning; the first came 35 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 23, 12:51 PM CDT | Tornado Watch | SPC | 9 hr |
The nearest sounding before it
Jackson, MS (KJAN), launched 12:00Z, 8.2 hours before the alert went out and 121 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 37 J/kg
- Mixed-layer CIN
- -425 J/kg
- Mixed-layer LCL
- 519 m above ground
- 0-6 km bulk shear
- 48 kt
- 0-1 km storm-relative helicity
- 165 m²/s²
- 0-3 km storm-relative helicity
- 154 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.0
The text
As transmitted, in the capitals the NWS used until 2016.
162 WFUS54 KJAN 232013 TORJAN MSC015-051-053-083-133-151-232115- /O.NEW.KJAN.TO.W.0007.100423T2013Z-100423T2115Z/ BULLETIN - EAS ACTIVATION REQUESTED TORNADO WARNING NATIONAL WEATHER SERVICE JACKSON MS 313 PM CDT FRI APR 23 2010 THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A * TORNADO WARNING FOR... NORTHWESTERN HOLMES COUNTY IN CENTRAL MISSISSIPPI... NORTHERN HUMPHREYS COUNTY IN CENTRAL MISSISSIPPI... WESTERN CARROLL COUNTY IN NORTH CENTRAL MISSISSIPPI... THIS INCLUDES THE CITY OF BLACK HAWK... SOUTHERN LEFLORE COUNTY IN NORTH CENTRAL MISSISSIPPI... THIS INCLUDES THE CITY OF GREENWOOD... SOUTHERN SUNFLOWER COUNTY IN NORTHWEST MISSISSIPPI... EAST CENTRAL WASHINGTON COUNTY IN NORTHWEST MISSISSIPPI... * UNTIL 415 PM CDT * AT 313 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO NEAR DARLOVE MOVING EAST AT 55 MPH. * THE TORNADO WILL BE NEAR... ISOLA AND INVERNESS BY 320 PM CDT... SWIFTOWN BY 330 PM CDT... QUITO BY 340 PM CDT... SIDON BY 345 PM CDT... SEVEN PINES AND GREENWOOD BY 350 PM CDT... BLACK HAWK AND TEOC BY 355 PM CDT... PRECAUTIONARY/PREPAREDNESS ACTIONS... A TORNADO WARNING MEANS THAT A TORNADO IS OCCURRING OR IMMINENT. YOU SHOULD ACTIVATE YOUR TORNADO ACTION PLAN AND TAKE PROTECTIVE ACTION NOW. A TORNADO WATCH REMAINS IN EFFECT UNTIL 800 PM CDT FRIDAY EVENING FOR MISSISSIPPI. A TORNADO WATCH ALSO REMAINS IN EFFECT UNTIL 500 PM CDT FRIDAY AFTERNOON FOR SOUTHEAST ARKANSAS AND NORTHEAST LOUISIANA. && LAT...LON 3359 9002 3333 8990 3313 9079 3330 9086 TIME...MOT...LOC 2013Z 252DEG 51KT 3325 9071 $$ BK
3 follow-up statements
245
WWUS54 KJAN 232020 RRA
SVSJAN
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
320 PM CDT FRI APR 23 2010
MSC151-232030-
/O.CAN.KJAN.TO.W.0007.000000T0000Z-100423T2115Z/
WASHINGTON MS-
320 PM CDT FRI APR 23 2010
...THE TORNADO WARNING FOR EAST CENTRAL WASHINGTON COUNTY IS
CANCELLED...
A TORNADO WATCH REMAINS IN EFFECT UNTIL 800 PM CDT FRIDAY EVENING FOR
MISSISSIPPI. A TORNADO WATCH ALSO REMAINS IN EFFECT UNTIL 500 PM CDT
FRIDAY AFTERNOON FOR SOUTHEAST ARKANSAS AND NORTHEAST LOUISIANA.
LAT...LON 3333 8990 3315 9068 3321 9068 3322 9070
3325 9073 3328 9073 3328 9077 3334 9076
3359 9002
TIME...MOT...LOC 2020Z 252DEG 51KT 3327 9059
$$
MSC015-051-053-083-133-232115-
/O.CON.KJAN.TO.W.0007.000000T0000Z-100423T2115Z/
SUNFLOWER MS-LEFLORE MS-CARROLL MS-HOLMES MS-HUMPHREYS MS-
320 PM CDT FRI APR 23 2010
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 415 PM CDT FOR NORTHERN
HUMPHREYS...NORTHWESTERN HOLMES...WESTERN CARROLL...SOUTHERN LEFLORE
AND SOUTHERN SUNFLOWER COUNTIES...
AT 320 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUE TO
TRACK A SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO. THIS
TORNADO WAS LOCATED NEAR ISOLA MOVING EAST AT 60 MPH.
THE TORNADO WILL BE NEAR...
SWIFTOWN BY 330 PM CDT...
MORGAN CITY BY 335 PM CDT...
CRUGER AND QUITO BY 340 PM CDT...
SIDON BY 345 PM CDT...
SEVEN PINES AND GREENWOOD BY 350 PM CDT...
BLACK HAWK AND TEOC BY 355 PM CDT...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A TORNADO WARNING MEANS THAT A TORNADO IS OCCURRING OR IMMINENT. YOU
SHOULD ACTIVATE YOUR TORNADO ACTION PLAN AND TAKE PROTECTIVE ACTION
NOW.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 800 PM CDT FRIDAY EVENING FOR
MISSISSIPPI. A TORNADO WATCH ALSO REMAINS IN EFFECT UNTIL 500 PM CDT
FRIDAY AFTERNOON FOR SOUTHEAST ARKANSAS AND NORTHEAST LOUISIANA.
&&
LAT...LON 3333 8990 3315 9068 3321 9068 3322 9070
3325 9073 3328 9073 3328 9077 3334 9076
3359 9002
TIME...MOT...LOC 2020Z 252DEG 51KT 3327 9059
$$
BK905 WWUS54 KJAN 232039 SVSJAN SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON MS 339 PM CDT FRI APR 23 2010 MSC015-051-053-083-133-232115- /O.CON.KJAN.TO.W.0007.000000T0000Z-100423T2115Z/ SUNFLOWER MS-LEFLORE MS-CARROLL MS-HOLMES MS-HUMPHREYS MS- 339 PM CDT FRI APR 23 2010 ...A TORNADO WARNING REMAINS IN EFFECT UNTIL 415 PM CDT FOR NORTHEASTERN HUMPHREYS...NORTHWESTERN HOLMES...WESTERN CARROLL... SOUTHERN LEFLORE AND SOUTHEASTERN SUNFLOWER COUNTIES... AT 338 PM CDT...PUBLIC REPORTED A FUNNEL CLOUD 5 MILES SOUTH OF INVERNESS MOVING EAST AT 50 MPH. THE TORNADO WILL BE NEAR... SIDON BY 345 PM CDT... SEVEN PINES AND GREENWOOD BY 350 PM CDT... COILA AND BLACK HAWK BY 355 PM CDT... MALMAISON BY 400 PM CDT... PRECAUTIONARY/PREPAREDNESS ACTIONS... A TORNADO WARNING MEANS THAT A TORNADO IS OCCURRING OR IMMINENT. YOU SHOULD ACTIVATE YOUR TORNADO ACTION PLAN AND TAKE PROTECTIVE ACTION NOW. IN ADDITION TO THE TORNADO...THIS STORM IS CAPABLE OF PRODUCING GOLF BALL SIZE HAIL AND DESTRUCTIVE STRAIGHT LINE WINDS. A TORNADO WATCH REMAINS IN EFFECT UNTIL 800 PM CDT FRIDAY EVENING FOR MISSISSIPPI. A TORNADO WATCH ALSO REMAINS IN EFFECT UNTIL 500 PM CDT FRIDAY AFTERNOON FOR SOUTHEAST ARKANSAS AND NORTHEAST LOUISIANA. && LAT...LON 3335 9067 3359 9002 3333 8990 3318 9057 TIME...MOT...LOC 2038Z 252DEG 51KT 3334 9030 $$ BK
753
WWUS54 KJAN 232050
SVSJAN
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
350 PM CDT FRI APR 23 2010
MSC133-232059-
/O.CAN.KJAN.TO.W.0007.000000T0000Z-100423T2115Z/
SUNFLOWER MS-
350 PM CDT FRI APR 23 2010
...THE TORNADO WARNING FOR SOUTHEASTERN SUNFLOWER COUNTY IS
CANCELLED...
A TORNADO WATCH REMAINS IN EFFECT UNTIL 800 PM CDT FRIDAY EVENING FOR
MISSISSIPPI. A TORNADO WATCH ALSO REMAINS IN EFFECT UNTIL 500 PM CDT
FRIDAY AFTERNOON FOR SOUTHEAST ARKANSAS AND NORTHEAST LOUISIANA.
LAT...LON 3333 8990 3318 9056 3318 9057 3328 9063
3328 9055 3333 9055 3334 9045 3343 9045
3359 9002
TIME...MOT...LOC 2049Z 252DEG 51KT 3339 9012
$$
MSC015-051-053-083-232115-
/O.CON.KJAN.TO.W.0007.000000T0000Z-100423T2115Z/
LEFLORE MS-CARROLL MS-HOLMES MS-HUMPHREYS MS-
350 PM CDT FRI APR 23 2010
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 415 PM CDT FOR
NORTHEASTERN HUMPHREYS...NORTHWESTERN HOLMES...WESTERN CARROLL AND
SOUTHERN LEFLORE COUNTIES...
THE TORNADO WILL BE NEAR...
COILA AND BLACK HAWK BY 355 PM CDT...
MALMAISON BY 400 PM CDT...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A TORNADO WARNING MEANS THAT A TORNADO IS OCCURRING OR IMMINENT. YOU
SHOULD ACTIVATE YOUR TORNADO ACTION PLAN AND TAKE PROTECTIVE ACTION
NOW.
IN ADDITION TO THE TORNADO...THIS STORM IS CAPABLE OF PRODUCING GOLF
BALL SIZE HAIL AND DESTRUCTIVE STRAIGHT LINE WINDS.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 800 PM CDT FRIDAY EVENING FOR
MISSISSIPPI. A TORNADO WATCH ALSO REMAINS IN EFFECT UNTIL 500 PM CDT
FRIDAY AFTERNOON FOR SOUTHEAST ARKANSAS AND NORTHEAST LOUISIANA.
&&
LAT...LON 3333 8990 3318 9056 3318 9057 3328 9063
3328 9055 3333 9055 3334 9045 3343 9045
3359 9002
TIME...MOT...LOC 2049Z 252DEG 51KT 3339 9012
$$
BKWhat forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this tornado warning went out at Apr 23, 12:10 PM CDT, 3 hours 3 minutes earlier.
Area forecast discussion, Apr 23, 12:10 PM CDT, 3 hours 3 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE JACKSON MS 1210 PM CDT FRI APR 23 2010 .UPDATE... UPDATED THE HOURLY VALUES TO REFLECT CURRENT CONDITIONS. SHOWERS AND THUNDERSTORMS WERE SLOWLY SPREADING ACROSS NORTHEAST LOUISIANA AND FAR WEST MISSISSIPPI...SO RAIN CHANCES WERE GOOD. WILL DO ANOTHER UPDATE TO REMOVE MORNING WORDING...RAISE HIGHS IN THE WEST AND LOWER HIGHS IN THE NORTHEAST. GUSTY SOUTHERLY WINDS WERE HELPING TO BRING IN WARM AND MOIST AIR. WARM ADVECTION WAS NOT AS GOOD IN THE EAST/NORTHEAST. EVERYTHING ELSE WAS GOOD. && .AVIATION... LOW CLOUDS AND STORMS WILL MOVE INTO THE AREA THIS AFTERNOON AND IMPACT MOST LOCATIONS. CEILINGS WILL REMAIN AROUND 1500 TO 2500 FEET WITH LOWER CLOUDS LIKELY WITH THUNDERSTORMS. WINDS WILL ALSO REMAIN FROM 10 TO 15KTS WITH OCCASIONAL HIGHER GUSTS. WILL KEEP WORSENING CONDITIONS IN THE TEMPO GROUPS. THUNDERSTORMS WILL IMPACT TVR AROUND 18Z...GLH/JAN 19Z...GWO 20Z...GTR/MEI AROUND 22Z. VERY HEAVY RAIN...GUSTY WINDS...SMALL HAIL AND PLENTY OF LIGHTNING WILL BE LIKELY THROUGH 00Z. THUNDERSTORMS WILL BE SCATTERED IN NATURE. AFTER 00Z...WILL MAINTAIN THUNDERSTORMS FOR GLH/JAN/GWO...WHERE THERE MAY BE MORE ACTIVITY THROUGH 6Z. LOW CLOUDS WILL LIKELY CONTINUE THROUGH MUCH OF THE PERIOD. && .PRELIMINARY POINT TEMPS/POPS... JACKSON 77 70 78 55 / 58 76 99 22 MERIDIAN 80 67 80 57 / 41 77 97 41 VICKSBURG 79 69 78 54 / 66 76 99 14 HATTIESBURG 81 70 79 59 / 47 49 90 39 NATCHEZ 79 70 77 56 / 60 61 97 13 GREENVILLE 76 69 77 55 / 66 80 100 19 GREENWOOD 77 72 77 57 / 61 78 100 22 && .JAN WATCHES/WARNINGS/ADVISORIES... MS...NONE. LA...NONE. AR...NONE. &&
Hazardous weather outlook, Apr 23, 2:58 PM CDT, 15 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSON MS 258 PM CDT FRI APR 23 2010 ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074- 242000- ASHLEY-CHICOT-MOREHOUSE-WEST CARROLL-EAST CARROLL-RICHLAND- MADISON LA-FRANKLIN LA-CATAHOULA-TENSAS-CONCORDIA-BOLIVAR- SUNFLOWER-LEFLORE-GRENADA-CARROLL-MONTGOMERY-WEBSTER-CLAY-LOWNDES- CHOCTAW-OKTIBBEHA-WASHINGTON-HUMPHREYS-HOLMES-ATTALA-WINSTON- NOXUBEE-ISSAQUENA-SHARKEY-YAZOO-MADISON MS-LEAKE-NESHOBA-KEMPER- WARREN-HINDS-RANKIN-SCOTT-NEWTON-LAUDERDALE-CLAIBORNE-COPIAH- SIMPSON-SMITH-JASPER-CLARKE-JEFFERSON-ADAMS-FRANKLIN MS-LINCOLN- LAWRENCE-JEFFERSON DAVIS-COVINGTON-JONES-MARION-LAMAR-FORREST- 258 PM CDT FRI APR 23 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL MISSISSIPPI... NORTHEAST LOUISIANA...AND EXTREME SOUTHEAST ARKANSAS. .DAY ONE...TONIGHT AND SATURDAY A SIGNIFICANT SEVERE WEATHER OUTBREAK HAS BEGUN THIS AFTERNOON. TORNADOES...POSSIBLY STRONG AND LONG TRACK...ALONG WITH GOLF BALL SIZED HAIL OR LARGER AND DAMAGING WINDS TO 80 MPH...WILL BE POSSIBLE TODAY THROUGH THE EVENING. SCATTERED THUNDERSTORMS...ALL WITH THE POTENTIAL FOR TORNADOES...LARGE HAIL AND DAMAGING WINDS...WILL CONTINUE THROUGH THE OVERNIGHT HOURS BEFORE SEVERE STORMS INCREASE IN COVERAGE AND INTENSITY OVER THE AREA DURING THE EARLY A.M. HOURS BEFORE SUNRISE SATURDAY MORNING. ALTHOUGH THUNDERSTORM ACTIVITY WILL TEMPORARILY DECREASE IN COVERAGE FROM THE WEST LATE THIS EVENING...THE CHANCE OF SEVERE STORMS WILL CONTINUE THROUGH THE EVENING AND OVERNIGHT. NUMEROUS SEVERE STORMS WILL DEVELOP ACROSS THE FORECAST AREA EARLY SATURDAY MORNING AND WILL CONTINUE THROUGH THE DAY SATURDAY. THESE STORMS WILL HAVE THE POTENTIAL FOR STRONG AND LONG TRACK TORNADOES. HAIL TO THE SIZE OF GOLF BALLS OR LARGER WILL BE POSSIBLE ALONG WITH DAMAGING WINDS TO 80 MPH. THE TIME FRAME FROM BEFORE DAWN SATURDAY THROUGH THE EARLY AFTERNOON WILL SEE THE BEST CHANCE FOR STRONG AND LONG TRACK TORNADOES. THE PRIMARY SEVERE WEATHER RISK FROM THE EARLY AFTERNOON THROUGH THE EARLY EVENING WILL BE DAMAGING WINDS AND HAIL...ALTHOUGH THE CHANCE OF TORNADOES WILL CONTINUE THROUGH THE END OF THIS EVENT. THE RISK OF SEVERE STORMS WILL DIMINISH WEST OF THE MISSISSIPPI RIVER DURING THE AFTERNOON WITH MOST ACTIVITY ENDING OVER EAST MISSISSIPPI BY 7 PM. PERIODS OF TORRENTIAL RAIN WILL OCCUR IN THUNDERSTORMS. THE RISK OF LOCAL FLOODING WILL INCREASE WHERE THUNDERSTORMS TRACK REPEATEDLY ACROSS ANY GIVEN AREA. .DAYS TWO THROUGH SEVEN...SATURDAY NIGHT THROUGH THURSDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS WILL BE NEEDED THROUGH SATURDAY. FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT WWW.SRH.NOAA.GOV/JAN. THIS INCLUDES THE GRAPHICAL HAZARDOUS WEATHER OUTLOOK. 03
In the hours before
Special weather statement, Apr 23, 2:40 PM CDT, 33 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON MS 240 PM CDT FRI APR 23 2010 MSZ018-019-034-232040- BOLIVAR MS-SUNFLOWER MS-WASHINGTON MS- 240 PM CDT FRI APR 23 2010 A STRONG THUNDERSTORM CAPABLE OF PRODUCING PEA TO DIME SIZE HAIL AND 40 TO 50 MPH WINDS WAS LOCATED 6 MILES WEST OF HOLLANDALE AT 240 PM CDT...MOVING NORTHEAST AT 45 MPH. VERY HEAVY RAIN ALONG WITH CLOUD TO GROUND LIGHTNING ARE ALSO POSSIBLE WITH THIS STORM. PEOPLE IN WASHINGTON...SUNFLOWER AND SOUTHEASTERN BOLIVAR COUNTIES SHOULD MONITOR THIS STORM CLOSELY. BK
Special weather statement, Apr 23, 2:48 PM CDT, 25 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON MS 248 PM CDT FRI APR 23 2010 MSZ025-027-036-232050- LEFLORE MS-CARROLL MS-HOLMES MS- 248 PM CDT FRI APR 23 2010 A STRONG THUNDERSTORM CAPABLE OF PRODUCING DIME TO NICKEL SIZE HAIL AND 40 TO 50 MPH WINDS WAS LOCATED 5 MILES WEST OF TCHULA AT 248 PM CDT...MOVING NORTHEAST AT 45 MPH. VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE ALSO POSSIBLE WITH THIS STORM. PEOPLE IN NORTHWESTERN HOLMES...CARROLL AND SOUTHEASTERN LEFLORE COUNTIES SHOULD MONITOR THIS STORM CLOSELY. BK
Local storm report, Apr 23, 2:49 PM CDT, 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
249 PM CDT FRI APR 23 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0100 PM HAIL 3 S EAGLE BEND 32.48N 91.01W
04/23/2010 E0.88 INCH WARREN MS PUBLIC
HAILED FOR 4 MINUTES
&&Local storm report, Apr 23, 2:50 PM CDT, 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
250 PM CDT FRI APR 23 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1250 PM HAIL 4 E TALLULAH 32.41N 91.12W
04/23/2010 E1.00 INCH MADISON LA PUBLIC
NICKEL TO QUARTER SIZE HAIL
&&Special weather statement, Apr 23, 2:53 PM CDT, 20 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON MS 253 PM CDT FRI APR 23 2010 MSZ055-064-065-232035- COVINGTON MS-JEFFERSON DAVIS MS-SIMPSON MS- 253 PM CDT FRI APR 23 2010 A STRONG THUNDERSTORM CAPABLE OF PRODUCING DIME TO NICKEL SIZE HAIL AND 40 TO 50 MPH WINDS WAS LOCATED OVER PROGRESS AT 253 PM CDT...MOVING NORTHEAST AT 45 MPH. VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE ALSO POSSIBLE WITH THIS STORM. HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES. PEOPLE IN SOUTHEASTERN SIMPSON...JEFFERSON DAVIS AND NORTHWESTERN COVINGTON COUNTIES SHOULD MONITOR THIS STORM CLOSELY. COHEN
Local storm report, Apr 23, 3:09 PM CDT, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
309 PM CDT FRI APR 23 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0305 PM HAIL LELAND 33.40N 90.90W
04/23/2010 E0.88 INCH WASHINGTON MS EMERGENCY MNGR
REPORT JUST SOUTH OF LELAND AT HIGHWAY 61 AND BURDETTE
ROAD
&&The office that day
Everything else NWS Jackson, MS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 23, 12:31 PM CDT | Severe Thunderstorm Warning | JAN | Issaquena, Warren | 44 min |
| Apr 23, 1:11 PM CDT | Severe Thunderstorm Warning | JAN | Hinds, Issaquena, Madison, Sharkey, Warren, Yazoo | 50 min |
| Apr 23, 2:09 PM CDT | Severe Thunderstorm Warning | JAN | Leake, Madison, Rankin, Scott | 66 min |
| Apr 23, 3:11 PM CDT | Severe Thunderstorm Warning | JAN | Covington, Jasper, Jefferson Davis, Jones, Simpson, Smith | 64 min |
| Apr 23, 3:16 PM CDT | Severe Thunderstorm Warning | JAN | Attala, Holmes, Leake, Madison | 59 min |
| Apr 23, 3:53 PM CDT | Tornado Warning | JAN | Holmes, Humphreys | 22 min |
| Apr 23, 3:58 PM CDT | Severe Thunderstorm Warning | JAN | Attala, Choctaw, Oktibbeha, Winston | 46 min |
| Apr 23, 4:04 PM CDT | Severe Thunderstorm Warning | JAN | Clarke, Jasper, Lauderdale, Newton | 56 min |
| Apr 23, 4:08 PM CDT | Severe Thunderstorm Warning | JAN | Attala, Carroll, Montgomery, Webster | 67 min |
| Apr 23, 4:12 PM CDT | Severe Thunderstorm Warning | JAN | Kemper, Leake, Neshoba, Noxubee, Winston | 63 min |
| Apr 23, 4:13 PM CDT | Tornado Warning | JAN | Attala, Carroll, Holmes, Leflore | 62 min |
| Apr 23, 4:42 PM CDT | Severe Thunderstorm Warning | JAN | Choctaw, Webster | 48 min |
| Apr 23, 4:56 PM CDT | Severe Thunderstorm Warning | JAN | Lowndes, Noxubee, Oktibbeha, Winston | 49 min |
| Apr 23, 5:01 PM CDT | Tornado Warning | JAN | Carroll, Choctaw, Montgomery, Oktibbeha, Webster | 40 min |
| Apr 23, 5:39 PM CDT | Severe Thunderstorm Warning | JAN | Lowndes, Noxubee | 66 min |
| Apr 23, 5:44 PM CDT | Severe Thunderstorm Warning | JAN | Holmes, Humphreys, Yazoo | 50 min |
| Apr 23, 5:49 PM CDT | Tornado Warning | JAN | Holmes, Humphreys, Yazoo | 45 min |
Nearby
Tornado Warnings in Mississippi, 2010Every tornado warning in 2010Tornadoes in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.